MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 22-4036
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the surgery the jaw of the firstpass jammed shut inside the shoulder while trying to pass tape through the tendon.The procedure was continued with a reusable firstpass handle, upon the first use of this passer the suture capture trap came loose and was left within the patient attached to the tape it was passing.An arthroscopic grasper was used to retrieve the loose material from the shoulder.A backup device was used to complete the surgery.No significant delay or patient injury reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during the surgery upon the first use of this passer the suture capture trap came loose and was left within the patient attached to the tape that it was passing.An arthroscopic grasper was used to retrieve the loose material from the shoulder.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: incorrect needle and needle capture loading and/or excessive force.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.B5: event description updated.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9195098
Report Number3006524618-2019-00514
Device Sequence Number2055264
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2021
Device Catalogue Number22-4036
Device Lot Number2020293
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1